Calypse Asangbe Ngwasiri,corresponding author Martin Hongieh Abanda, and Leopold Ndemnge Aminde
PMCID: PMC6131839 PMID: 30201032
Cutaneous adverse reactions to medications are extremely common and display characteristic clinical morphology. A fixed drug eruption is a cutaneous adverse drug reaction due to type IV or delayed cell-mediated hypersensitivity. Ivermectin, a broad-spectrum anti-parasitic compound, has been an essential component of public health campaigns targeting the control of two devastating neglected tropical diseases: onchocerciasis (river blindness) and lymphatic filariasis.
We report the case of a 75-year-old Cameroonian man of the Bamileke ancestry who developed multiple fixed drug eruptions a few hours following ivermectin intake that worsened with repeated drug consumption. Discontinuation of the drug, counselling, systemic steroids, and orally administered antihistamines were the treatment modalities employed. Marked regression of the lesions ensued with residual hyperpigmentation and dyschromia.
Keen observation on the part of physicians is mandatory during the administration of ivermectin for quick recognition and prevention of this adverse drug reaction.
Keywords: Fixed drug eruption, Ivermectin, Onchocerciasis